Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 66, NWS State College, PA

May 17, 20114 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at May 17, 2011, 6:50 PM EDT for 4 counties in Pennsylvania. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 17, 2011, 6:50 PM EDT (22:50 UTC)
Expired
May 17, 2011, 7:30 PM EDT
In force
40 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Bedford County, PA, Blair County, PA, Fulton County, PA, Huntingdon County, PA

The radar

The State College radar (KCCX), 81 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 10.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2011-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2011-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
499 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

576 
WUUS51 KCTP 172250
SVRCTP
PAC009-013-057-061-172330-
/O.NEW.KCTP.SV.W.0066.110517T2250Z-110517T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
650 PM EDT TUE MAY 17 2011

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BEDFORD COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOUTHERN BLAIR COUNTY IN CENTRAL PENNSYLVANIA...
  NORTH CENTRAL FULTON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOUTHWESTERN HUNTINGDON COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 730 PM EDT

* AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THE STORM WAS NEAR VALLEY-HI...MOVING NORTH AT
  30 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEW ENTERPRISE AROUND 705 PM EDT...
  SHY BEAVER AROUND 715 PM EDT...
  MARTINSBURG AND CLAYSBURG AROUND 720 PM EDT...
  ROARING SPRING AND ENTRIKEN AROUND 725 PM EDT...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 157 AND 175...I-70 BETWEEN
MILE MARKERS 147 AND 148...I-99 BETWEEN MILE MARKERS 12 AND 22.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
220.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CREATE WINDS OF MORE THAN 57 MPH...OR HAIL ONE 
INCH OR LARGER. MOVE INSIDE A PERMANENT BUILDING NOW TO BE SAFE FROM 
STRONG WIND GUSTS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4032 7855 4041 7832 4039 7793 3996 7806
      3999 7833
TIME...MOT...LOC 2250Z 169DEG 27KT 4008 7823

$$

FORECASTER: DANGELO
3 follow-up statements
347 
WWUS51 KCTP 172303
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
703 PM EDT TUE MAY 17 2011

PAC009-013-057-061-172330-
/O.CON.KCTP.SV.W.0066.000000T0000Z-110517T2330Z/
BEDFORD PA-BLAIR PA-FULTON PA-HUNTINGDON PA-
703 PM EDT TUE MAY 17 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHWESTERN HUNTINGDON...NORTH CENTRAL FULTON...SOUTHERN BLAIR
AND NORTHEASTERN BEDFORD COUNTIES...

AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS 
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED WEST OF SAXTON...OR 15 
MILES NORTH OF BREEZEWOOD...MOVING NORTHWEST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
SHY BEAVER AND ENTRIKEN AROUND 710 PM EDT...
MARTINSBURG AND CLAYSBURG AROUND 715 PM EDT...
ROARING SPRING AND SKI GAP AROUND 720 PM EDT...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 170 AND 175...I-99 BETWEEN
MILE MARKERS 12 AND 22.

THIS WILL ALSO IMPACT ROUTE 220.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. WHILE
NOT IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR DAMAGING 
WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD 
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...AWAY FROM 
WINDOWS OR EVEN BELOW GROUND LEVEL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4006 7838 4032 7855 4041 7832 4039 7793
      4003 7804
TIME...MOT...LOC 2302Z 156DEG 34KT 4020 7831

$$

FORECASTER: DANGELO
425 
WWUS51 KCTP 172319
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
719 PM EDT TUE MAY 17 2011

PAC057-172329-
/O.CAN.KCTP.SV.W.0066.000000T0000Z-110517T2330Z/
FULTON PA-
719 PM EDT TUE MAY 17 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL FULTON COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 4013 7807 4016 7813 4014 7815 4020 7848
      4032 7855 4041 7832 4039 7793 4012 7801
TIME...MOT...LOC 2319Z 156DEG 34KT 4035 7840

$$

PAC009-013-061-172330-
/O.CON.KCTP.SV.W.0066.000000T0000Z-110517T2330Z/
BEDFORD PA-BLAIR PA-HUNTINGDON PA-
719 PM EDT TUE MAY 17 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHWESTERN HUNTINGDON...SOUTHERN BLAIR AND NORTHEASTERN BEDFORD
COUNTIES...

AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ROARING SPRING...OR 8
MILES SOUTH OF HOLLIDAYSBURG...MOVING NORTHWEST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SALTILLO...MARKLESBURG...COALMONT...CASSVILLE...BROAD TOP CITY...
WOODBURY AND SAXTON

THIS WILL IMPACT I-99 BETWEEN MILE MARKERS 12 AND 22.

THIS WILL ALSO IMPACT ROUTE 220.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. WHILE
NOT IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR DAMAGING 
WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD 
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...AWAY FROM 
WINDOWS OR EVEN BELOW GROUND LEVEL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4013 7807 4016 7813 4014 7815 4020 7848
      4032 7855 4041 7832 4039 7793 4012 7801
TIME...MOT...LOC 2319Z 156DEG 34KT 4035 7840

$$

FORECASTER: DANGELO
723 
WWUS51 KCTP 172326
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
726 PM EDT TUE MAY 17 2011

PAC009-013-061-172335-
/O.EXP.KCTP.SV.W.0066.000000T0000Z-110517T2330Z/
BEDFORD PA-BLAIR PA-HUNTINGDON PA-
726 PM EDT TUE MAY 17 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HUNTINGDON...
SOUTHERN BLAIR AND NORTHEASTERN BEDFORD COUNTIES WILL EXPIRE AT 730
PM EDT...

THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. THE STORM 
MAY CONTINUE TO PRODUCE WIND GUSTS UP TO 50 MPH FOR A SHORT TIME AS 
IT MOVES TO THE NORTH INTO HOLLIDAYSBURG AND ALTOONA...BUT SEVERE 
WINDS ARE NO LONGER EXPECTED.

LAT...LON 4013 7807 4016 7813 4014 7815 4020 7848
      4032 7855 4041 7832 4039 7793 4012 7801
TIME...MOT...LOC 2325Z 156DEG 34KT 4038 7835

$$

FORECASTER: DANGELO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 3:31 PM EDT, 3 hours 19 minutes earlier.

Area forecast discussion, May 17, 3:31 PM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
331 PM EDT TUE MAY 17 2011

.SYNOPSIS...
A DEEP UPPER-LEVEL TROUGH WILL MOVE VERY SLOWLY NORTHWARD OVER
THE CENTRAL APPALACHIANS THROUGH THE END OF THE WEEK. THIS WILL
RESULT IN A PROLONGED PERIOD OF CLOUDY AND COOLER WEATHER WITH
PERIODS OF MODERATE TO HEAVY RAIN STREAMING NORTHWESTWARD ACROSS
CENTRAL PENNSYLVANIA. THIS SYSTEM IS FORECAST TO MOVE OUT TO SEA
BY LATE IN THE WEEKEND WHICH SHOULD LEAD TO MODERATING
TEMPERATURES AND IMPROVING CONDITIONS FOR THE AREA.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
DEEP MOISTURE AND LAYERED CLOUDS BLANKETED ALL OF CENTRAL PENN AT
MID AFTERNOON...WITH RAINFALL CONFINED MAINLY ACROSS THE NW HALF
OF THE CWA. A STATIONARY FRONT JUST SOUTH OF THE MASON DIXON
LINE SHOULD LIFT A LITTLE MORE TO THE NORTH THROUGH THIS
EVENING...BASED ON THE LATEST HRRR'S MIXED LAYER CAPED QUICKLY
CLIMBING TO 1000-1500 J/KG BETWEEN 20-23Z TODAY. THIS MAY BE A
BIT OVERDONE...CONSIDERING THE SOUTHERN EDGE OF THE THICKER CLOUDS
WAS STILL A FEW LAYERS OF COUNTIES SOUTH OF THE MASON DIXON LINE
AT 1830Z.

HEAVIEST RAIN THROUGH EARLY TONIGHT WILL BE ACROSS THE SOUTHERN
TIER COUNTIES OF PENN...BEFORE PIVOTING MORE NORTH AND EAST LATE
TONIGHT. HOURLY RAINFALL RATES IN THE BRIEFLY TRAINING BANDS OF
HEAVIER SHOWERS /AND POTENTIALLY LOW-TOPPED TSRA/ WILL BE BETWEEN
0.50-1.00 INCH.

SPC DAY 1 SLIGHT RISK OUTLOOK COVERS SEVERE COUNTIES IN SCENT
PENN...AND WE'LL BE WATCHING THE NWD PROGRESSION OF STORMS FROM
NRN VA DURING THE NEXT SEVERAL HOURS AS THIS AREA NEAR AND JUST
NORTH OF THE BLYR WARM FRONT IS CONDUCIVE TO BRIEF SUPERCELL
STRUCTURE.

LATE AFTERNOON TEMPS RANGING FROM THE LOWER TO MID 50S ACROSS THE
NW MTNS...TO THE LOWER AND MID 60S IN THE FAR SE...WILL ONLY DROP
3-5 DEG F OVERNIGHT BASED ON THE VERY TIGHT T/TD SPREAD OF JUST
1-2 DEG F...AND EXTENSIVE THICK CLOUD COVER.

MOST PLACES OVERNIGHT WILL SEE ADDITIONAL RAINFALL AVERAGING
BETWEEN 3 AND 6 TENTHS OF AN INCH...BUT LOCALLY OVER AN INCH IS
POSSIBLE FROM THE LOWER SUSQ VALLEY...NWWD TO NEAR KUNV.

THIS PERSISTENT RAIN WILL CONTINUE TO PRIME THE GROUND FOR
EFFICIENT RUNOFF INTO STREAMS AND CREEKS....SOME OF WHICH WILL
APPROACH FLOOD STAGE LATER WED INTO THURSDAY ACROSS THE LOWER SUSQ
VALLEY AND ADJACENT PART OF SCENT PENN/AND THE SOUTHERN POCONOS.

FLOOD WATCH /ISSUED LATE THIS MORNING/ FOR THE REGION NEAR AND TO
THE SE OF INTERSTATE CONTINUES TO LOOK IN GOOD SHAPE FOR LATE
TODAY THROUGH WED EVENING.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
THE CUTOFF LOW IS FCST TO WOBBLE NWWD ACROSS THE CENTRAL
WEDNESDAY WITH SEVERAL SPOKES OF UPPER ENERGY LIFTING NORTH AND
NWWD ON ITS EAST SIDE...BRINGING BANDS OF MODERATE TO HEAVY
RAIN...ESPECIALLY ACROSS THE EASTERN THIRD TO HALF OF THE CWA.

VERY SIMILAR CONDITIONS /COMPARED TO TODAY/ EXPECTED WEDNESDAY IN
THE TEMP/POP AND WIND DEPT. QUITE OBVIOUSLY...THE EXACT
DISTRIBUTION OF HEAVIER BANDS OF RAINFALL WILL LIKELY BE THE MAIN
DIFFERENCE AND VERY DIFFICULT TO PIN DOWN ATTM...AS THIS TYPE OF
SLOW MOVING CUTOFF RESEMBLES THE PRECIP PATTERN ASSOCIATED WITH A
SLOWLY DISSIPATING SUMMER-TIME TROPICAL SYSTEM.

THE HEAVIEST STORM TOTAL RNFL IS STILL EXPECTED TO FALL OVR THE
SE AND ECENT MTNS WITH 48 HOUR STORM TOTAL BASIN-AVG QPF BETWEEN
1.5 AND 3.00 INCHES. LESSER AMTS /BY NEARLY ONE INCH/ ARE FCST
FARTHER TO THE NW.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
ACTIVE WEATHER PATTERN CONTINUES FOR MIDWEEK...THOUGH MODELS
CONTINUE TO HAVE A GOOD GRASP ON MAIN FEATURES LEADING TO A HIGHER
CONFIDENCE FORECAST INTO SAT.

LARGE AND STUBBORN UPPER LEVEL LOW OVER THE MID-ATLANTIC WILL
CONTINUE TO BRING SCATTERED SHOWERS AND THUNDERSTORMS OVER MUCH OF
THE NORTHEASTERN QUADRANT OF THE COUNTRY THROUGH FRIDAY...AS IT
SHIFTS SLOWLY NORTH INTO THE UPPER OH VLY THUR AND THEN EAST TWD
THE MID ATLC COAST. PERSISTENT HI MSTR FLUX INTO ERN/NERN PA VIA
DEEP/VERY MOIST SELY FLOW SUGGESTS ANOTHER BROAD AREA OF 0.50 TO 1
INCH QPF OVR 24 HRS ENDING 12Z THUR.

COOLER AIR ALOFT WILL BRING A DIURNAL INCREASE IN MORE SHOWERY
PRECIPITATION ON THU...WITH A SCT TSTM POSSIBLE. ANY HEAVIER
SHOWERS/TSTMS WILL STILL HAVE VERY EFFICIENT RAINFALL GIVEN HIGH
DEEP LAYER RH/S AND PWS.

SLOWLY DIGGING /AND SLIGHTLY RETROGRADING/ TROUGHING ACROSS
EASTERN AND CENTRAL CANADA SHOULD ESCORT THE ERN CLOSED LOW OUT
TO SEA BY SUN...WHICH THE GUIDANCE GENERALLY AGREES UPON. THOUGH A
FEW SHOWERS COULD LINGER FRI AND SAT...MAINLY IN THE EAST. AN
AMPLIFIED UPPER RIDGE SHOULD FOLLOW BY LATE IN THE WEEKEND AND
INTO EARLY NEXT WEEK ACCOMPANIED BY MODERATING TEMPERATURES AND
MAINLY DRY CONDS. RIDGE FLATTENS THROUGH MIDWEEK AS SW FLOW
DEVELOPS AHEAD OF WAVE PUSHING EWD FROM THE PLAINS STATES.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
A NEARLY STATIONARY LOW PRESSURE SYSTEM SOUTH OF PENNSYLVANIA WILL
COMBINE WITH A DEEP EAST TO SOUTHEAST FLOW OF MOITS AIR OFF THE
WESTERN ATLANTIC TO PRODUCE POOR FLYING CONDS ACROSS MOST OF
CENTRAL PA THROUGH AT LEAST MID WEEK. WIDESPREAD IFR/MVFR CONDS
ARE EXPECTED THROUGH LATE TODAY/TONIGHT WITH PERIODS OF RAIN /SOME
MODERATE TO HEAVY AT TIMES/.

TSRA WILL BE POSSIBLE AS FAR NORTH AS A LINE FROM KJST TO
KAOO...KMDT AND KMUI LATE TODAY AND THIS EVENING.

LOW LEVEL WIND SHEAR WAS INCLUDED AT ALL TAF SITES THROUGH ABOUT
THE FIRST HALF OF TONIGHT.

OUTLOOK...
WED/WED NIGHT...RAIN WITH IFR/LIFR CIGS...AND MVFR TO IFR VSBYS LIKELY.
THU- FRI...SCT PM TSRA POSSIBLE.
SAT AND SUN...NO SIG WX EXPECTED.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH WEDNESDAY EVENING FOR PAZ036-056>059-
063>066.

&&

SYNOPSIS...LAMBERT
NEAR TERM...LAMBERT
SHORT TERM...LAMBERT
LONG TERM...RXR/STEINBUGL
AVIATION...LAMBERT
Hazardous weather outlook, May 17, 11:42 AM EDT, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1142 AM EDT TUE MAY 17 2011

PAZ004>006-010>012-017>019-037-041-042-045-046-181545-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-
1142 AM EDT TUE MAY 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HEAVY RAINFALL IS POSSIBLE THROUGH THURSDAY WHICH MAY RESULT IN
AREAS OF FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SPOTTERS ARE
ENCOURAGED TO REPORT HEAVY RAIN AND FLOODING TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE.

PAZ024>028-033>035-181545-
CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
1142 AM EDT TUE MAY 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HEAVY RAINFALL IS POSSIBLE THROUGH THURSDAY WHICH MAY RESULT IN
AREAS OF FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY. SPOTTERS ARE ENCOURAGED TO
REPORT HEAVY RAIN AND FLOODING TO THE NATIONAL WEATHER SERVICE IN
STATE COLLEGE.

PAZ036-056>059-063>066-181545-
FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
1142 AM EDT TUE MAY 17 2011

...FLOOD WATCH IN EFFECT FROM 6 PM EDT THIS EVENING THROUGH
WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...
MAINLY THIS AFTERNOON INTO EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY. SPOTTERS ARE ENCOURAGED TO
REPORT HEAVY RAIN AND FLOODING TO THE NATIONAL WEATHER SERVICE IN
STATE COLLEGE.

PAZ049>053-181545-
UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
1142 AM EDT TUE MAY 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HEAVY RAINFALL IS POSSIBLE THROUGH THURSDAY WHICH MAY RESULT IN
AREAS OF FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SPOTTERS ARE
ENCOURAGED TO REPORT HEAVY RAIN AND FLOODING TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE.

In the hours before

Special weather statement, May 17, 5:32 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
532 PM EDT TUE MAY 17 2011

PAZ034>036-172215-
BEDFORD PA-FRANKLIN PA-FULTON PA-
532 PM EDT TUE MAY 17 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN BEDFORD...
FRANKLIN AND FULTON COUNTIES...

AT 526 PM EDT...A BROKEN LINE OF STRONG THUNDERSTORMS WAS LOCATED
SOUTH OF THE MARYLAND BORDER FROM SMITHSBURG TO BERKELEY
SPRINGS...MOVING NORTH AT 35 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE
RAPID RISES ON SMALL STREAMS AND CREEKS. THESE STORMS WILL BE NEAR
ROUZERVILLE AROUND 540 PM...WAYNESBORO AROUND 550 PM...MONT ALTO
AROUND 600 PM...CHAMBERSBURG AROUND 610 PM AND HARRISSONVILLE AROUND
620 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 145 AND 183...I-70 BETWEEN
MILE MARKERS 147 AND 170...AND I-81 BETWEEN MILE MARKERS 1 AND 20.

LAT...LON 4018 7859 4003 7761 3972 7747 3972 7838

FORECASTER: DANGELO
Special weather statement, May 17, 6:14 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
614 PM EDT TUE MAY 17 2011

PAZ026-034>036-172300-
BEDFORD PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-
614 PM EDT TUE MAY 17 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL BEDFORD...
FULTON...SOUTH CENTRAL HUNTINGDON AND WESTERN FRANKLIN COUNTIES...

AT 610 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
GREENCASTLE INTO SOUTHERN FULTON COUNTY...MOVING NORTH AT 25
MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE
RAPID RISES ON SMALL STREAMS AND CREEKS. THESE STORMS WILL BE NEAR
COVE MILLS AROUND 620 PM...CHAMBERSBURG AROUND 630
PM...MCCONNELLSBURG AROUND 640 PM...UPPER STRASBURG AROUND 650 PM
AND WILLOW HILL AROUND 700 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 157 AND 200...I-70 BETWEEN
MILE MARKERS 147 AND 170...I-81 BETWEEN MILE MARKERS 3 AND 17.

LAT...LON 4012 7841 4019 7763 3976 7761 3971 7795
      3972 7820

FORECASTER: DANGELO

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 9:00 PM EDTSpecial Weather StatementCTPYork60 min
May 17, 11:13 AM EDTFlood WatchCTPAdams, Bedford, Cumberland, Dauphin, Franklin, Fulton and 6 more33 hr
May 17, 5:32 PM EDTSpecial Weather StatementCTPBedford, Franklin, Fulton43 min
May 17, 5:45 PM EDTAreal Flood AdvisoryCTPBedford, Franklin, Fulton, Somerset3 hr
May 17, 6:14 PM EDTSpecial Weather StatementCTPFranklin, Fulton46 min
May 17, 7:23 PM EDTSpecial Weather StatementCTPBlair37 min
May 17, 7:47 PM EDTAreal Flood AdvisoryCTPBlair, Huntingdon88 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.